Flood, Cook
- When
- March 28, 5:00 PM CST to 9:00 PM CST
- Where
- Cook forecast zone
- Reported by
- GENERAL PUBLIC
Small stream flooding in Streamwood area
5 to 2 inches over a 3 hour period produced urban and small stream flooding. Reports of up to 4 feet of standing water were received from the Streamwood area of Cook County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy rain of 1.5 to 2 inches over a 3 hour period produced urban and small stream flooding. Reports of up to 4 feet of standing water were received from the Streamwood area of Cook County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 28, 2:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CST SUN MAR 28 2004 .AFTERNOON GRIDS DISCUSSION... COLD FNT NOW CROSSING THE MS RVR. SPC SITE INDICATING CAPES NR 1K OVER NRN IL BUT NO TSTMS YET APPEARING. SUNSHINE NOW MAINLY IN INDIANA WHILE OVERRUNNING CI ENVELOPING IL. SATL GETTING PUFFY IN SUNLIGHT BUT NO VSBL SIGNS OF DEVELOPMENT THERE. SLGT RISK STILL COMING IN FOR AREA FROM SPC. THIS MAINLY FOR STRONG WINDS. COLD FRONT SHUD SWEEP THRU THIS EVENING...ENDING MAIN CONVECTION WITH A COUPLE HOURS OF A CHC OF SHOWERS IN POST-FROPA ENVIRONMENT. FROPA SHUD MOVE THRU RFD BY 4PM THEN THRU CHI BY 7PM AND FINALLY THRU NWRN INDY AROUND 10 PM. SHOWERS SHUD BE OUT OF CWA COMPLETELY AROUND MIDNIGHT. AM FOLLOWING GFS CLOSELY HERE SINCE IT FAIRED WELL LAST 24 HOURS. SOME CLEARING BY MORNING BUT CLOUDING UP AGAIN MONDAY WITH WRAPAROUND CLOUD MASS. UPR TROF NOT REALLY SWINGING THRU CLEANLY AT ALL...BUT REMAINS IN UPR MS VLY THRU MONDAY...DEEPENING SFC TROF IN SAME AREA. THUS WILL KEEP CHC SHOWERS ON MONDAY. TROF NEVER SWINGS THRU NRN IL/NWRN INDY SOON. IN FACT, UPPER TROF DEEPENS TO CLOSED LOW IN ERN IA BY TUESDAY WITH SFC LOW FORMING IN LOWER OHIO VLY. THIS GENERALLY MAINTAINING NELY FLOW OVER AREA TUESDAY AND WEDNESDAY...BACKING TO NW THURSDAY AS SFC LOW KICKS OUT TO LAKE ERIE. CHC OF RAIN OR SNOW TO CONTINUE UNDER UPR LOW TUES AND WED. H5 LOW MOVES TO SAME AREA ON THURSDAY WITH MAIN TROF THRU AREA AND SFC RIDGE TRYING TO BUILDING INTO MS VLY FROM ONTARIO. CLEARING SKIES DIFFICULT TO ATTAIN UNTIL FRIDAY BUT AND MAKING IT DRY FOR THURSDAY AND FRIDAY. HIGH TEMPS ONLY IN 40S TIL THIS WEEKEND...WARMING TO AROUND 50 FRIDAY WITH MORE SUNSHINE PEEKING THRU. RLB && .AVIATION DISCUSSION FOR 18Z TAFS... MAIN ENERGY FINALLY COMING INTO PLAY AS STRONG VORT LOBE PUSHES ACROSS E IA/MO. EARLIER SINKING MOTIONS PREVENTED PRECIP FROM DEVELOPING WELL AHEAD OF FRONT SO NOW EVERYTING EXPECTED IN FRONTAL ZONE. BAND OF SHRA NOW WITH IT AND LINE SHRA ALONG FRONT JUST E OF MS RIVER. LOOKING FOR THIS SHRA BAND TO INCREASE INTO LOW TOPPED TS LINE NEXT FEW HOURS AS VERY STRONG DYNAMICS ROTATE NE WITH VORT LOBE. VERY GUSTY WINDS POSSIBLE WITH TS LINE JUST ALONG FRONT WITH A 70KT MID LEVEL JET OVERHEAD. FRONT TO BE THRU GYY AROUND 0030Z WITH NARROW TS LINE JUST AHEAD OF IT AS IT MOVES THRU. BAND OF SHRA FOR A FEW HOURS BEHIND FRONT IN CONJUCTION WITH VORT LOBE THEN CLEARING 06-08Z MOVING W TO E. GUSTY S WINDS AHEAD OF FRONT BECCOMING WSW WITH FROPA WITH SPEEDS DROPPING OFF. JUST SCT CLDS EXPECTED THRU TOMORROW MORNING. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 400 PM CST SUN MAR 28 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -291200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CST SUN MAR 28 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THE AREA IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA...HAVING CLEARED NORTH CENTRAL ILLINOIS ALREADY. IF ANY OF THE STORMS BECOME SEVERE...THE MAIN DANGER WOULD BE FROM BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY COOL UNSTABLE AIR IS EXPECTED THROUGH THE WEEK WITH PERIODS OF SHOWERS UNTIL ABOUT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-291200- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 400 PM CST SUN MAR 28 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS LAKE MICHIGAN. THE MAIN DANGER WITH THESE STORMS WILL BE FROM LIGHTNING AND WINDS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY COOL UNSTABLE AIR IS EXPECTED THROUGH THE WEEK WITH PERIODS OF SHOWERS UNTIL ABOUT THURSDAY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) RLB
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Small stream flooding in Streamwood area
Urban flooding in Clarendon Hills area
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390195, 5390196.